MAUDE Adverse Event Report: EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9600LDS29A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 09/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
As reported by a field clinical specialist (fcs), it was a case of a 29 mm sapien 3 valve in the aortic position via transfemoral approach.During device withdrawal after valve deployment, the delivery system balloon was stuck at the access site, as it was not fully retracted into the sheath.A femoral cutdown was performed, and the vessel was repaired with a patch.Subsequently, the patient developed a cold leg, and an embolectomy was performed.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted for correction and additional information.The following sections of this report have been updated: corrected h.6 investigation conclusions and investigation findings.Added new information to h.6 type of investigation.The device was returned to edwards lifesciences for evaluation and the following was observed.Balloon catheter and guidewire lumen/balloon subassembly returned detached likely from surgical cutdown performed in the field.16fr esheath + returned with liner fully expanded as designed.Imagery was provided from the site and revealed the following: tortuosity is present in the patient's access vessels.A device history record review (dhr) was performed and did not reveal any manufacturing nonconformance that would have contributed to this complaint event.A review of the risk management documentation was performed, and no evidence of product non-conformances or labeling/ifu inadequacies were identified in the evaluation.Through extensive complaint investigations, events reporting difficulty/inability withdrawing catheter through patient vasculature or through the sheath have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause for these events have historically been due to patient factors, non-coaxial withdrawal, altered balloon profile, damaged sheath, and/or damaged guidewire.The complaint was confirmed based on the returned device condition.Available information suggests patient factors likely contributed to the event as imagery review of provided 3mensio revealed tortuosity present in patient's access vessels.Patient factors (i.E.Calcification, tortuosity, scar tissue, or small vessel size) may cause constrained sections of the anatomy that interferes with passage of the delivery system and causes difficulty during withdrawal.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key23084783
Report Number2015691-2025-07675
Device Sequence Number9702289
Product Code NPT
UDI-Device Identifier00690103193961
UDI-Public(01)00690103193961(17)270423(10)66548859
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9600LDS29A
Device Lot Number66548859
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2025
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale